Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 8, NWS Miami, FL

February 22, 2017

NWS Miami, FL issued this small craft advisory at Feb 22, 2017, 3:38 AM EST. It took effect at Feb 22, 2017, 4:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2017, 3:38 AM EST (08:38 UTC)
In effect from
Feb 22, 2017, 4:00 AM EST
Expired
Feb 22, 2017, 7:00 PM EST
In force
15 hr
Issued by
NWS Miami, FL

The text

As transmitted.

139 
WHUS72 KMFL 220838
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
338 AM EST WED FEB 22 2017


AMZ650-651-670-671-221645-
/O.NEW.KMFL.SC.Y.0008.170222T0900Z-170223T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
338 AM EST WED FEB 22 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING.

* WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
593 
WHUS72 KMFL 221646
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1146 AM EST WED FEB 22 2017

AMZ650-651-670-671-230000-
/O.CON.KMFL.SC.Y.0008.000000T0000Z-170223T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
1146 AM EST WED FEB 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 12:44 AM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 22, 12:44 AM EST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1244 AM EST Wed Feb 22 2017

.AVIATION...Low pressure system moves from Gulf into region later
this morning. Conditions will initially be VFR, becoming MVFR as
steadier rain overspreads the region. Heavier SHRA and embedded
TSRA reaching KAPF from Gulf 10Z-12Z, then overspreading area
from SW to NE and reaching east coast sites around 16Z. Tempo
IFR conditions possible with embedded heavy rain and TSRA. Gusty
SE winds 12-18kts for east coast sites through afternoon,
becoming some VRB in the evening as surface low crosses region.

&&

.PREV DISCUSSION... /issued 840 PM EST Tue Feb 21 2017/

UPDATE...Isolated showers are starting to show up on the AMX
radar this evening over the Atlantic waters. These showers will
continue to develop and move northwest towards South Florida
tonight. Therefore, the slight chance of showers will remain in
the forecast for most of South Florida tonight. The only exception
to this is for the west coast metro areas of South Florida where
showers will become more scattered in nature late tonight, as the
line of showers over the Gulf waters moves east towards South
Florida. Rest of the forecast looks good at this time, and no
other changes are planned.

UPDATE...54/BNB

PREV DISCUSSION... /issued 320 PM EST Tue Feb 21 2017/

DISCUSSION...Quiet weather today will being to give way to rain
showers overnight tonight. This will be caused by an approaching
low pressure system, currently over Alabama, moving east. Both the
ECMWF and the GFS have the upper level low digging to the
southeast through tomorrow, trying to cutoff from the main flow.
They then have the system moving right over South Florida on
Thursday. This will continue to spread showers and thunderstorms
across South Florida through the evening hours on Wednesday. The
initial showers will be caused by some isentropic lift well ahead
of the system.

Models are showing that a main line of showers, and possibly
thunderstorms will enter the area late Wednesday morning, and move
across the region, and should be off the Atlantic coast Wednesday
evening. While it is a cold front, it does not have the typical
cold front signature in the models, as the line is merged with
the surface low. However, it is out ahead of the upper level low,
indicating that the showers and storms may be somewhat elevated in
nature, or just higher ceilings then typical fronts. There is
also 500mb vorticity advection associated with the line of showers
and storms. The 500mb temps are showing to be around -10.5C to
-11C which would help support thunderstorms, along with some
possible small hail.

So far, SPC only has general thunderstorms, which is reflected in
the forecast with a slight chance in the morning, then a chance of
thunderstorms in the afternoon across the entire area. The models
have the main area of instability pushing off to the east
Wednesday night, and only some wrap around shower activity for
Thursday and Thursday night. By Friday, the system should be far
enough out that quiet weather returns to South Florida.

High pressure builds in behind the system, but is centered to the
north. It should keep the weather quiet through the weekend. This
will also allow an easterly flow to develop once again over the
area for the beginning of next week, which may allow for some
moisture and isolated coastal showers to begin to affect the
Atlantic coast by the middle of next week.

temperature wise, the front will not have a significant affect for
the surface temperatures, other than the high being about 5
degrees lower Wednesday and Thursday.

MARINE...A low pressure system will bring showers and
thunderstorms to the South Florida waters for Wednesday and
Thursday, with the Atlantic waters possibly seeing some activity
Friday as well. However, the wind will be mainly southerly, then
northwesterly, and is not forecast to have a significant impact on
the wave heights for the South Florida waters. The wind may bring
the need for at least a small craft should exercise caution
statement for tomorrow, and possible a small craft advisory for
portions of the area.

The wind will also bring an increased risk of rip currents to the
Atlantic coastal areas tomorrow. With high pressure building to
the north over the weekend, the wind will pick up out of the east
once again for the beginning of the week, which may increase the
rick of rip currents for the Atlantic coast once again.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  78  69  75  60 /   0  20  90  50
Fort Lauderdale  78  69  75  61 /  10  20  90  50
Miami            79  68  74  60 /  10  20  90  50
Naples           80  65  73  60 /   0  50  90  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

AVIATION...88/ALM
UPDATE...54/BNB
DISCUSSION...13
MARINE...13
BEACH FORECAST...13
Hazardous weather outlook, Feb 21, 9:28 AM EST, 18 hours 10 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
928 AM EST Tue Feb 21 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
221200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
928 AM EST Tue Feb 21 2017

...MODERATE RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a Moderate Risk of rip currents for the
Atlantic Beaches today.

Thunderstorms: Isolated thunderstorms are possible over the Gulf
waters after midnight as a strong cold front and area of low
pressure develop and move across the Gulf of Mexico.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

An area of low pressure is expected to develop and move through the
eastern Gulf of Mexico late tonight, and across the southern Florida
peninsula on Wednesday. There will be a threat for thunderstorms
Wednesday into Thursday, with the primary threats being frequent
lightning and gusty winds. Increasing winds with this system will
also bring hazardous marine conditions along with an increased risk
for rip currents Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 4:16 AM ESTRip Current StatementMFLBroward, Miami-Dade, Palm Beach13 hr
Feb 22, 1:37 PM ESTAreal Flood AdvisoryMFLBroward, Palm Beach4 hr
Feb 22, 3:07 PM ESTSpecial Weather StatementMFLMiami-Dade38 min
Feb 22, 3:26 PM ESTSpecial Marine WarningMFL34 min
Feb 22, 3:47 PM ESTSpecial Marine WarningMFL43 min
Feb 22, 4:23 PM ESTSpecial Marine WarningMFL67 min
Feb 22, 4:29 PM ESTSpecial Marine WarningMFL61 min

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.